Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 3:15 PM EDT for Baraga County, Houghton County, Michigan. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 3:15 PM EDT (19:15 UTC)
- Expired
- Aug 19, 2011, 4:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baraga County, MI, Houghton County, MI
The radar
The Marquette radar (KMQT), 68 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:35 PM EDT | HAIL 0.75 | 3 Ene Sidnaw, MI | WIND GUST ESTIMATED TO 30 MPH. |
| Aug 19, 3:38 PM EDT | HAIL 0.25 | 3 W Watton, MI | WIND GUST ESTIMATED TO 45MPH. 0.80 IN RAIN WITH THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS53 KMQT 191915
SVRMQT
MIC013-061-192015-
/O.NEW.KMQT.SV.W.0069.110819T1915Z-110819T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
315 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
SOUTH CENTRAL HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 415 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SIDNAW...OR 21 MILES SOUTHWEST OF L'ANSE...AND MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COVINGTON AROUND 335 PM EDT.
THREE LAKES AROUND 415 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
CRAIG LAKE STATE PARK...
WATTON...
NED LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4665 8812 4642 8812 4642 8857 4643 8884
4661 8884
TIME...MOT...LOC 1915Z 269DEG 21KT 4652 8870
WIND...HAIL 60MPH 1.00IN
$$
RJT4 follow-up statements
539
WWUS53 KMQT 191933
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
333 PM EDT FRI AUG 19 2011
MIC061-191943-
/O.CAN.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
HOUGHTON MI-
333 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOUGHTON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.
LAT...LON 4656 8867 4662 8867 4665 8812 4642 8812
4642 8857 4642 8868 4655 8868
TIME...MOT...LOC 1933Z 271DEG 21KT 4651 8855
$$
MIC013-192015-
/O.CON.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
333 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARAGA COUNTY UNTIL 415 PM EDT...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COVINGTON...OR 18 MILES SOUTH OF L'ANSE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THREE LAKES AROUND 415 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
CRAIG LAKE STATE PARK...
WATTON...
NED LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.
&&
LAT...LON 4656 8867 4662 8867 4665 8812 4642 8812
4642 8857 4642 8868 4655 8868
TIME...MOT...LOC 1933Z 271DEG 21KT 4651 8855
WIND...HAIL 60MPH 1.00IN
$$
RJT072
WWUS53 KMQT 191947
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
347 PM EDT FRI AUG 19 2011
MIC013-192015-
/O.CON.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
347 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARAGA COUNTY UNTIL 415 PM EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF COVINGTON...OR 19 MILES SOUTH OF L'ANSE...MOVING EAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THREE LAKES AROUND 410 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.
&&
LAT...LON 4656 8867 4662 8867 4665 8812 4642 8812
4642 8857 4642 8868 4655 8868
TIME...MOT...LOC 1947Z 272DEG 21KT 4647 8841
WIND...HAIL 60MPH 1.00IN
$$
RJT378
WWUS53 KMQT 192001
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
401 PM EDT FRI AUG 19 2011
MIC013-192015-
/O.CON.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
401 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BARAGA COUNTY UNTIL 415 PM EDT...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF THREE LAKES...OR 21 MILES SOUTH OF L'ANSE...MOVING EAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CRAIG LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.
&&
LAT...LON 4652 8844 4662 8842 4665 8812 4642 8812
4643 8845
TIME...MOT...LOC 2001Z 276DEG 23KT 4646 8828
WIND...HAIL 60MPH 1.00IN
$$
RJT153
WWUS53 KMQT 192010
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
410 PM EDT FRI AUG 19 2011
MIC013-192020-
/O.EXP.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
410 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BARAGA COUNTY
WILL EXPIRE AT 415 PM EDT/315 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4652 8844 4662 8842 4665 8812 4642 8812
4643 8845
TIME...MOT...LOC 2010Z 276DEG 23KT 4645 8820
$$
RJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:10 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 1:10 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 110 PM EDT FRI AUG 19 2011 .DISCUSSION... SHORTWAVE APPROACHING FROM THE NRN PLAINS AND ASSOC INCREASING WAA AT 850 MB ALONG WITH INCREASING MID-LVL MOISTURE AND INSTABILITY HAVE CONTRIBUTED TO A CLUSTER OF THUNDERSTORMS OVER WRN LAKE SUPERIOR WHICH ARE POISED TO HEAD ACROSS THE KEWEENAW PENINSULA BTWN 5 AND 6 AM THIS MORNING. SOME OF THESE STORMS COULD HAVE A POTENTIAL FOR ONE INCH HAIL AS 60 DBZ OR GREATER HAS BEEN OBSERVED NEAR 20 KFT WITH FREEZING LVLS AROUND 12KFT. WILL KEEP AN EYE ON THESE AS THEY MOVE ACROSS THE KEWEENAW PENINSULA. A FEW OTHER STORMS ARE POSSIBLE FOR NCNTRL COUNTIES ALONG LAKE SUPERIOR THIS MORNING AS WELL. SHORTWAVE WILL PUSH ASSOCIATED SFC LOW AND TROUGH ACROSS THE AREA TODAY. THE COMBINATION OF WIND/MOISTURE CONVERGENCE ALONG THE TROUGH...925-850MB THETA-E ADVECTION AND AFTN BUILD-UP OF INSTABILITY (MLCAPES REACHING ABV 1000 J/KG) WILL WARRANT THE MENTION OF CHC POPS FOR SHRA/TSRA. HOWEVER...SINCE HEIGHT FALLS DURING THE DAY AND OUR PLACEMENT IN THE UNFAVORABLE RIGHT EXIT REGION OF THE 3H JET STREAK SHOULD LIMIT COVERAGE TO SCT AT BEST. KEPT HIGHER CHC POPS OVER THE EAST 2/3 OF THE CWA IN THE AFTN WHERE AFTERNOON INSTABILITY AND CONVERGENCE ALONG SFC TROUGH WILL BE MOST FAVORABLE FOR CONVECTION. MODELS SNDGS STILL INDICATE HIGHER SFC-THETA-E VALUES AND MID LEVEL DRYING PUNCHING IN FM THE WEST IN THE AFTERNOON SO WILL CONTINUE MENTION IN HWO OF GUSTY WINDS TO 40 MPH AND SMALL HAIL WITH AFTERNOON STORMS. AHEAD OF THE TROUGH...EXPECT MAX TEMPS TO PUSH ABOVE NORMAL YET AGAIN WITH READINGS INTO THE LOW- MIDDLE 80S. SIDED WITH LOWER SIDE OF GUIDANCE FOR DWPNTS BASED ON PERSISTENT DRY PATTERN WE ARE IN. TONIGHT...SCT SHRA/TSRA MAY LINGER...MAINLY OVER THE SE PORTION OF THE CWA EARLY (BTWN 00Z-03Z) AS THE FRONT AND THE TAIL OF THE NRN ONTARIO SHORTWAVE MOVES THROUGH. AGGRESSIVE LOW LEVEL DRYING BEHIND THE COLD FRONTAL PASSAGE SHOULD END PCPN POTENTIAL BY LATE EVENING. SATURDAY...ANOTHER SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES IN THE AFTERNOON BUT FRONTAL BOUNDARY BY THIS TIME IS WELL SE OF FCST AREA. SFC HIGH PRESSURE BUILDING IN FROM THE WEST SHOULD KEEP CWA DRY. 850 MB TEMPS DROPPING INTO THE 8C TO 10C RANGE WILL RESULT IN COOLER READINGS MAINLY IN THE LOWER TO MID 70S. SATURDAY NIGHT AND SUNDAY...MODELS SHOW PATTERN AMPLIFICATION WITH MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER GREAT LAKES. A STRONGER SHORTWAVE DIVES INTO THE UPPER GREAT LAKES SAT NIGHT AND SUNDAY. MODERATE 700-300 MB QVECTOR CONV AND 250-300 MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE. KEPT IN MENTION OF THUNDER SUNDAY AFTERNOON ALTHOUGH INSTABILITY...ONLY TO NEAR 500 J/KG WAS MARGINAL FOR TSRA. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... SURFACE FRONT WILL PUSH ACROSS UPPER MICHIGAN THIS AFTERNOON WITH A WIND SHIFT TO THE WEST. WINDS WILL LIKELY GET GUSTY FOR A TIME THIS AFTERNOON AT KCMX DUE TO THE FAVORABLE WESTERLY DIRECTION. CANNOT COMPLETELY RULE OUT AN ISOLATED SHRA OR TSRA ALONG THE FRONT AS IT PASSES THROUGH KSAW THIS AFTERNOON...BUT LEFTOVER CLOUD DEBRIS FROM MORNING RAINFALL WILL LIMIT ANY CHANCES. EXPECT VFR CIGS/VSBYS THROUGH THE TAF PERIOD. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/... LOW PRESSURE SLIDING ALONG NORTHERN ONTARIO WILL DRAG A TROUGH ACROSS LAKE SUPERIOR /WITH WESTERLY WINDS OF 15 TO 25KTS WITH A FEW GUSTS AROUND 30KTS BETWEEN ISLE ROYALE AND THE KEWEENAW PENINSULA/...BEFORE SHIFTING IT OVER LAKE HURON OVERNIGHT. BEHIND THIS TROUGH...HIGH PRESSURE ACROSS THE NORTHERN PLAINS SHOULD SLOWLY BUILD ACROSS THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY THROUGH TUESDAY. LOW PRESSURE OVER NORTHERN CANADA TUESDAY WILL DIVE ACROSS...BRINGING A TROUGH TO LAKE SUPERIOR TUESDAY NIGHT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && DISCUSSION...VOSS AVIATION...07 MARINE...KF
Hazardous weather outlook, Aug 19, 6:16 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 616 AM EDT FRI AUG 19 2011 MIZ001>007-009>014-084-085-201200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN...THEN ON THIS EVENING OVER CENTRAL UPPER MICHIGAN. WIND GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-201200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF LAKE SUPERIOR AND THEN OVER FAR EASTERN LAKE SUPERIOR ON TONIGHT. A FEW STORMS COULD CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-201200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 616 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
In the hours before
Local storm report, Aug 19, 11:14 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1114 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM HAIL SSE CARNEY 45.59N 87.55W
08/19/2011 E0.25 INCH MENOMINEE MI TRAINED SPOTTER
HAIL ESTIMATED AT 1/4 INCH.
&&
MBABICHLocal storm report, Aug 19, 11:18 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1118 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 3 N STEPHENSON 45.46N 87.61W
08/19/2011 E0.25 INCH MENOMINEE MI TRAINED SPOTTER
HAIL SIZE ESTIMATED AT 1/4 INCH
&&
MBABICHLocal storm report, Aug 19, 11:33 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
1133 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 3 N STEPHENSON 45.46N 87.61W
08/19/2011 E0.88 INCH MENOMINEE MI TRAINED SPOTTER
&&
MBABICHLocal storm report, Aug 19, 11:45 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1145 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL STONINGTON 45.73N 86.98W
08/19/2011 E0.25 INCH DELTA MI TRAINED SPOTTER
&&
MBABICHLocal storm report, Aug 19, 12:20 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1220 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM MARINE TSTM WIND 2 SSW JACOBVILLE 46.95N 88.41W
08/19/2011 M40 MPH LSZ247 MI BUOY
&&
MBABICHLocal storm report, Aug 19, 1:02 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
102 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 5 NNW HANCOCK 47.20N 88.63W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
0532 AM HAIL 3 NE HOUGHTON 47.14N 88.52W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
0615 AM HAIL 2 N KEWEENAW BAY 46.90N 88.47W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
0628 AM HAIL 8 SW SKANEE 46.80N 88.34W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
0805 AM TORNADO ONTONAGON 46.87N 89.31W
08/19/2011 ONTONAGON MI EMERGENCY MNGR
SEVERAL TREES UPROOTED AND POWER POLES SNAPPED. CAMPER
BLOWN ACROSS ROAD. TORNADO WITNESSED BY DPW WORKERS.
0805 AM TSTM WND DMG ONTONAGON 46.87N 89.31W
08/19/2011 ONTONAGON MI LAW ENFORCEMENT
VARIOUS TREES DOWN ALONG US45 AND M38.SOME FELL ON
POWERLINES.
0805 AM HAIL 8 WSW ONTONAGON 46.82N 89.47W
08/19/2011 E0.25 INCH ONTONAGON MI CO-OP OBSERVER
ESTIMATED WIND GUSTS BETWEEN 40-50 MPH ALSO. POWER IS OUT
AND MEASURED 0.75 INCHES OF RAIN IN 20 MINUTES. SMALL
BRANCHES 1-2 INCH DIAMETER DOWN.
0815 AM TSTM WND DMG 4 S MASS CITY 46.71N 89.08W
08/19/2011 ONTONAGON MI TRAINED SPOTTER
APPLE TREE 6 INCHES IN DIAMETER DOWN. VARIOUS BRANCHES 3
INCHES IN DIAMETER DOWN. HANGING PLANTS BLOWN OFF THE
PORCH. WIND ESTIMATED AT 45-50 MPH.
0910 AM MARINE TSTM WIND 2 SSW JACOBVILLE 46.95N 88.41W
08/19/2011 M40.00 MPH LSZ247 MI BUOY
1015 AM HAIL SKANDIA 46.38N 87.23W
08/19/2011 E0.25 INCH MARQUETTE MI PUBLIC
HAIL HAD JUST STARTED AT THE TIME OF THE REPORT.
1019 AM HAIL KINGSFORD 45.81N 88.10W
08/19/2011 E0.25 INCH DICKINSON MI TRAINED SPOTTER
HAIL LASTED FOR ONLY A BRIEF PERIOD.
1027 AM HAIL 2 SSE NORWAY 45.78N 87.90W
08/19/2011 M0.50 INCH DICKINSON MI CO-OP OBSERVER
MIX OF 1/2 AND 1/4 INCH HAIL REPORTED.
1104 AM HAIL SSE CARNEY 45.59N 87.55W
08/19/2011 E0.25 INCH MENOMINEE MI TRAINED SPOTTER
HAIL ESTIMATED AT 1/4 INCH.
1105 AM HAIL 3 N STEPHENSON 45.46N 87.61W
08/19/2011 E0.88 INCH MENOMINEE MI TRAINED SPOTTER
1125 AM HAIL STONINGTON 45.73N 86.98W
08/19/2011 E0.25 INCH DELTA MI TRAINED SPOTTER
&&
MBABICHThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:02 PM EDT | Small Craft Advisory | MQT | 31 hr | |
| Aug 19, 3:43 AM EDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 4:37 AM EDT | Special Marine Warning | MQT | 38 min | |
| Aug 19, 5:44 AM EDT | Special Marine Warning | MQT | 46 min | |
| Aug 19, 7:13 AM EDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 7:45 AM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 60 min |
| Aug 19, 8:21 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Ontonagon | 39 min |
| Aug 19, 8:40 AM EDT | Special Marine Warning | MQT | 65 min | |
| Aug 19, 8:59 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 61 min |
| Aug 19, 9:36 AM EDT | Special Marine Warning | MQT | 69 min | |
| Aug 19, 4:44 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 46 min |
| Aug 19, 5:34 PM EDT | Special Marine Warning | MQT | 27 min | |
| Aug 19, 5:53 PM EDT | Tornado Warning | MQT | Menominee | 52 min |
| Aug 19, 6:35 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 40 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.